Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 241, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2012, 4:27 PM CDT for Wayne County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 7, 2012, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 154 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS54 KOHX 072127
SVROHX
TNC181-072200-
/O.NEW.KOHX.SV.W.0241.120707T2127Z-120707T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 424 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR OLIVE
HILL...MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE WAYNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3512 8799 3529 8799 3530 8801 3530 8802
3533 8802 3533 8801 3530 8782 3512 8773
TIME...MOT...LOC 2127Z 093DEG 5KT 3522 8793
$$
TB121 follow-up statement
259
WWUS54 KOHX 072150
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT SAT JUL 7 2012
TNC181-072200-
/O.CON.KOHX.SV.W.0241.000000T0000Z-120707T2200Z/
WAYNE TN-
450 PM CDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WAYNE COUNTY UNTIL 500 PM CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF OLIVE HILL...OR 13 MILES SOUTHWEST OF
WAYNESBORO...MOVING WEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN WAYNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO THE THREAT OF LARGE HAIL AND DAMAGING
WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3527 8789 3512 8773 3512 8799 3529 8799
3530 8801 3530 8802 3533 8802 3533 8801
TIME...MOT...LOC 2150Z 093DEG 5KT 3522 8797
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:21 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 7, 4:21 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT SAT JUL 7 2012 .SHORT TERM...UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN THIS WEEKEND AND GIVE WAY TO A TROUGH THAT WILL SETTLE OVER THE EASTERN U.S. POPS WILL INCREASE THROUGH SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL FINALLY BEGIN TO SHY AWAY FROM THE HUNDREDS AS MORE MOISTURE ENTERS THE AREA OVER THE NEXT COUPLE OF DAYS. DIURNAL HEATING ALONG WITH THE APPROACHING FRONT WILL GIVE THE NORTHERN PORTION OF OUR AREA A HIGHER CHANCE OF STRONG TO SEVERE STORMS ON SUNDAY. INCREASED POPS MONDAY MORNING AS A COLD FRONT, ASSOCIATED WITH AN UPPER LEVEL TROUGH, BEGINS TO MOVE SOUTHEAST ACROSS THE AREA. SOUNDINGS INDICATE PWAT VALUES CLIMBING AND TOPPING OUT AROUND 2 INCHES ON MONDAY ALONG WITH PLENTY OF INSTABILITY. LOW TEMPERATURES EXPECTED TO REMAIN IN THE MID TO LOW 70S AT NIGHT AND FALL FROM THE UPPER 90S ON SUNDAY TO THE UPPER 80S ON MONDAY. CLOUD COVER INCREASES AS THE COLD FRONT SETTLES IN ON MONDAY AND STICKS AROUND INTO THE LONG TERM. .LONG TERM...TEMPS EXPECTED TO REMAIN NEAR NORMAL...HIGHS IN THE UPPER 80S, LOWS NEAR 70. FRONTAL BOUNDARY APPEARS TO STALL AND LOOKS LIKE IT COULD BRING A DECENT AMOUNT OF RAIN TO THE SOUTHEAST COUNTIES OF THE MID-STATE. INSTABILITY ALONG THE BOUNDARY WILL ENCOURAGE SCATTERED THUNDERSTORMS THROUGHOUT THE LONG TERM FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 98 73 88 / 20 60 70 70 CLARKSVILLE 73 98 71 87 / 20 60 70 70 CROSSVILLE 70 93 69 84 / 20 50 60 60 COLUMBIA 75 97 73 88 / 30 50 50 70 LAWRENCEBURG 73 96 72 88 / 30 50 50 70 WAVERLY 73 97 72 87 / 30 60 70 70 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-022>034- 056>065-075-077-078-093>095. && 11
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT JUL 7 2012 TNZ005>011-022>034-056>065-075-077-078-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE 90S AND 100S ALONG WITH HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO HEAT INDEX VALUES AROUND 105 AGAIN THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY NIGHT. A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE STRONG EACH OF THESE DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED ON SUNDAY AND MONDAY. TNZ066-079-080-081000- CUMBERLAND-GRUNDY-VAN BUREN- 500 AM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY NIGHT. A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE STRONG EACH OF THESE DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN SHAMBURGER
In the hours before
Special weather statement, Jul 7, 3:34 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT JUL 7 2012
TNZ093-072100-
WAYNE-
334 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF WAYNESBORO...MOVING SOUTHWEST AT
10 MPH.
SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3501 8799 3512 8800 3513 8799 3529 8799
3530 8801 3539 8802 3542 8770 3542 8760
3540 8757 3515 8758 3503 8760 3502 8761
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:05 PM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Jul 6, 9:22 PM CDT | Special Weather Statement | OHX | Lawrence | 53 min |
| Jul 7, 3:34 PM CDT | Special Weather Statement | OHX | Wayne | 26 min |
| Jul 7, 4:59 PM CDT | Special Weather Statement | OHX | Wayne | 61 min |
| Jul 7, 5:15 PM CDT | Special Weather Statement | OHX | Wilson | 30 min |
| Jul 7, 5:42 PM CDT | Special Weather Statement | OHX | Lewis | 48 min |
| Jul 7, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 33 min |
| Jul 7, 5:59 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.